Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Cleveland, OH

July 27, 2007Portage County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2007, 8:57 PM EDT for Portage County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 8:57 PM EDT (00:57 UTC)
Expired
Jul 27, 2007, 9:30 PM EDT
In force
33 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Portage County, OH

The radar

The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:21 PM EDTTSTM WND DMG5 Se Ravenna, OHNUMEROUS TREES REPORTED DOWN BY THUNDERSTORM WINDS IN THE TOWN OF ATWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 280057
SVRCLE
OHC133-280130-
/O.NEW.KCLE.SV.W.0191.070728T0057Z-070728T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
857 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN NORTHEAST OHIO

* UNTIL 930 PM EDT

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF RAVENNA...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4119 8124 4105 8140 4098 8114 4101 8097

$$

KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:09 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 27, 7:09 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT FRI JUL 27 2007

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND CROSS THE
REGION SATURDAY AFTERNOON. HIGH PRESSURE WILL GRADUALLY BUILD INTO
THE AREA SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
INSTABILITY HAS BEEN BUILDING ALL AFTERNOON ESPECIALLY OVER
WESTERN OHIO WHERE CAPE VALUES HAVE RISEN TO OVER 2500 J/KG AS
DEEP SHEAR (0-6KM) HAS RISEN TO 25-30 KNOTS OVER THE SAME AREA.
SOME INSTABILITY IS EVIDENT EAST ALONG THE LAKESHORE FROM CLE TO
ERI WHILE RAIN COOLED STABLE CONDITIONS EXIST FROM MEDINA COUNTY
TO YNG. CONVECTIVE CIN IS NEARLY ZERO ACROSS ALL BUT THE EASTERN
COUNTIES AND CONVECTION HAS DEVELOPED JUST WEST OF TOL FDY AREA
WHERE THE INSTABILITY IS GREATEST. THIS ACTIVITY SHOULD PROGRESS
ESE INTO THE REGION THIS EVENING AND MAY BECOME SEVERE. RECENT
HEAVY RAIN MAY INCREASE THE FLOOD RISK AS WELL BUT WILL NOT ISSUE
A FFA AT THIS TIME.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONVECTION WILL LIKELY DIMINISH AFTER SUNSET THIS EVENING BUT THE
CHANCE OF STORMS WILL LIKELY INCREASE AROUND NOON ON SATURDAY AS
THE COLD FRONT DROPS SOUTH OF LAKE ERIE INTO NORTHERN OHIO AND NW
PA. INSTABILITY IS EXPECTED TO BE MODERATELY HIGH OVER 2000 J/KG
ESPECIALLY EAST OF I-77 AND SOUTH OF I-90.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FAIR WEATHER WITH A GRADUAL WARMING TREND IS IN STORE FOR THE
REGION AS HEIGHTS RISE OVER THE EASTERN STATES AND WARMER AIR OVER
THE MIDWEST GRADUALLY SPREADS EAST. BOTH GFS AND ECMWRF ARE
FORECASTING HEIGHTS TO RISE OVER THE EASTERN STATES UNTIL LATE IN
THE WEEK WHEN A WEAK SHORT WAVE WILL BRUSH ACROSS THE NORTHERN
TIER STATES WHICH MAY DRAG A WEAK COLD FRONT INTO THE AREA FRIDAY.
THIS FEATURE MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. HAVE
USED GFS GRIDDED MOS WITH MINOR CHANGES.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AFTERNOON INSTABILITY HAS RESULTED IN SCATTERED TSTMS ACROSS THE
AREA. EXPECT CONVECTION TO BECOME INCREASINGLY SPARSE THROUGH THE
EVENING. WEAKENING COLD FRONT/TROF JUST TO OUR NORTHWEST WILL MOVE
THROUGH THE AREA OVERNIGHT AND BRING IN SLIGHTLY DRIER MORE STABLE
AIR ON A NLY FLOW. FOR THE EVENING WILL CARRY TEMOP THUNDER FOR A
FEW HOURS IN KCAK AND SHWRS IN KCLE...OTHERWISE VCTS OR NOTHING.
DRY AIR ALOFT WILL SPREAD IN AND WITH THE LOW LEVEL MOISTURE
REMAINING IN PLACE WOULD EXPECT FOG TO DEVELOP MOST PLACES.
BROUGHT IN MVFR VSBYS TRENDING TO IFR BY EARLY MORNING. SATURDAY
AFTERNOON THE NAM12 CONTINUES TO SHOW AFTERNOON INSTABILITY WITH
CAPES APROACHING 2000J/KG. WITH LACK OF FORCING BEHIND THE BOUNDRY
WILL LEAVE OUT ANY FORECAST OF CONVECTION FOR NOW.

BEHIND COLD FRONT...EXPECT CONDITIONS TO IMPROVE BY SUNDAY AS HIGH
PRESSURE BUILDS INTO THE AREA. THIS AREA OF HIGH PRESSURE WILL BE
THE DOMINATE WEATHER FEATURE INTO THE FIRST HALF OF NEXT
WEEK...AND WILL ALLOW FOR MAINLY VFR CONDITIONS IN THE AREA DURING
THE DAY.

&&

.MARINE...
LOW PRESSURE CURRENTLY LOCATED OVER LOWER LAKE MICHIGAN WITH A WARM
FRONT EXTENDING BACK TOWARD THE MISSISSIPPI RIVER. THE LOW AND THE
ASSOCIATED COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH THE
FRONT JUST SOUTH OF THE LAKE SATURDAY MORNING. AHEAD OF THE
FRONT...THINK THAT THE WINDS WILL PICK UP OUT OF THE SOUTHWEST BUT
REMAIN AROUND 10-15KTS.  POST-FRONTAL PRESSURE GRADIENT AND COLD
ADVECTION RELATIVELY BENIGN SO AM NOT EXPECTING A BIG INCREASE IN
THE WINDS/WAVES SATURDAY.  HIGH PRESSURE SETTLES OVER THE LAKE ON
SUNDAY AND WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...REL
SHORT TERM...REL
LONG TERM...REL
AVIATION...TK
MARINE...LEINS
Hazardous weather outlook, Jul 27, 6:06 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
606 AM EDT FRI JUL 27 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281015-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
606 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. THE
MAIN THREAT WILL BE WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:19 PM EDTTornado WarningCLEPortage, Stark23 min
Jul 27, 10:14 PM EDTAreal Flood AdvisoryCLESeneca3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.